Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 9, 2021, 7:12 PM CDT for Crawford County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 9, 2021, 7:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Lincoln, IL
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS83 KILX 100012 SPSILX Special Weather Statement National Weather Service Lincoln IL 712 PM CDT Fri Apr 9 2021 ILZ068-073-100030- Lawrence-Crawford- 712 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE AND SOUTH CENTRAL CRAWFORD COUNTIES UNTIL 730 PM CDT... At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over Chauncey, or 10 miles northwest of Lawrenceville, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Flat Rock, New Hebron, Birds, Chauncey, Petrolia and Pinkstaff. LAT...LON 3876 8789 3888 8790 3898 8771 3877 8762 TIME...MOT...LOC 0012Z 240DEG 20KT 3882 8784 $$ 37
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:40 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 9, 6:40 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 640 PM CDT Fri Apr 9 2021 .SYNOPSIS... Issued at 319 PM CDT Fri Apr 9 2021 A few strong thunderstorms are possible south of I-70 this evening. The next weather system will move into the area overnight. Widespread rain and gusty winds are expected through the day Saturday, with the heaviest amounts west of I-55. Rain chances will linger for much of the day Sunday. Highs on Saturday will range from the mid 50s to upper 60s. After the system exits late Sunday, drier weather and near normal temperatures are expected next week. && .SHORT TERM...(This evening through Saturday night) ISSUED AT 319 PM CDT Fri Apr 9 2021 As of early afternoon, central IL was situated between two low pressure systems. One over northern Wisconsin, and the other over western Oklahoma. The cold front from the occluded low has become stationary, draped from the Ohio Valley into southern Missouri. Towering cumulus and a few showers have developed along and south of the stationary front as of mid-afternoon. Any potentially strong storms this evening would develop in this area. The latest CAM guidance has been bearish on storm chances in IL, showing better potential further to the east in Indiana. With moderate elevated instability expected (MUCAPE around 1000 J/kg), a brief window of strong thunderstorm potential exists this evening in the far southeastern counties of the CWA. Strong wind gusts are the primary threat. A busy weather day is expected on Saturday as the low in the southern Plains lifts towards central IL overnight. Precip spreads into the area late this evening, becoming widespread across the area by Saturday morning. By midday Saturday, models indicate a triple point located across central IL with a warm front extending northeastward towards Chicago. A few strong to severe storms are possible near this warm front, mainly north of I-74 where the timing of the front will be more favorable relative to the diurnal cycle. In the warm sector, there should be sufficient instability for a few thunderstorms to mix in with the showers. In the immediate vicinity of the surface low center and warm front, winds will be light, but elsewhere will gust 30 to 35 mph for much of the day Saturday in response to the tight pressure gradient around the system. The last several model cycles have been consistent in showing a dry slot, evident in 700-mb RH, moving across eastern IL Saturday afternoon. Areas east of I-55 could see several dry hours tomorrow afternoon, and lower total rainfall amounts with this system (0.50- 1") compared to areas to the west of I-55 (1-2"). There is high confidence in heavy rainfall across the western CWA, with the 12z GEFS ensemble indicating an 80% chance of over 1" of rain west of the IL River. No river flooding is forecast at this time, but rivers will need to be monitored for rises in the coming days. Highs on Saturday will range from the mid 50s west of the IL River to upper 60s west of I-57. .LONG TERM...(Sunday through Friday) ISSUED AT 319 PM CDT Fri Apr 9 2021 Models have trended slower with the exit of the low from central IL. Rain chances linger along the I-74 corridor through much of the day on Sunday. This was not captured well by the blended guidance, so for Sunday, daytime temperatures were lowered, while cloud cover and precip chances were increased. Highs on Sunday are expected to be in the upper 50s north of I-74 and low to mid 60s south of I-74. Despite a fairly complicated evolution of the upper-level pattern, with multiple waves digging and lifting across the northern United States and Canada, a relatively quiet stretch of weather is on the way once this weekend's low exits. The net result of the upper wave interactions is primarily zonal flow across central IL for much of next week. No major air mass modifications are expected, with highs remaining in the upper 50s to low 60s through the week, and lows in the upper 30s and low 40s. If lows cool into the mid 30s, frost potential will be a concern now that at least some growing has begun across the entire CWA. While the current forecast is not that cold, low temps will need to be monitored, mainly Monday and Tuesday night in the northwest part of the CWA. The next chance for precip will be south of I-70 Monday night, as a weak cold front moves through. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 640 PM CDT Fri Apr 9 2021 SHRA will arrive overnight rapidly decreasing cigs to MVFR by around 09Z-10Z, and eventually IFR by 12Z-14Z. VSBY will also decrease to MVFR, and locally IFR as well. Some improvement is likely especially for KDEC and KCMI with cigs expected to rise to MVFR category after 18Z with a reduction in SHRA coverage. As a compact low pressure system moves northward into the area of the terminals Saturday afternoon, likely tracking close to the I-55 corridor, winds will be highly changeable, especially near the low center. After light and variable winds early in the night, E-NE winds 10-15 kts with higher gusts will develop toward sunrise before the low arrives. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Erwin SHORT TERM...Erwin LONG TERM...Erwin AVIATION...37
Hazardous weather outlook, Apr 9, 3:03 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Fri Apr 9 2021 ILZ027-036-040>044-047>053-102015- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Mason-Menard- Morgan-Piatt-Sangamon-Schuyler-Scott- 303 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are possible on Saturday. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ054>057-061>063-066>068-071>073-102015- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 303 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are possible tonight. A few strong thunderstorms capable of producing damaging winds are possible south of a Robinson to Flora line. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are possible on Saturday. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 and 9 PM tonight. ILZ028>031-037-038-045-046-102015- Champaign-Marshall-McLean-Peoria-Stark-Tazewell-Vermilion- Woodford- 303 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms are possible on Saturday. A few strong to severe storms capable of producing damaging winds and a few tornadoes are possible Saturday afternoon mostly north of I-74. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon. NMB
In the hours before
Special weather statement, Apr 9, 7:12 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 712 PM CDT Fri Apr 9 2021 ILZ068-073-100030- Lawrence-Crawford- 712 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE AND SOUTH CENTRAL CRAWFORD COUNTIES UNTIL 730 PM CDT... At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over Chauncey, or 10 miles northwest of Lawrenceville, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Flat Rock, New Hebron, Birds, Chauncey, Petrolia and Pinkstaff. LAT...LON 3876 8789 3888 8790 3898 8771 3877 8762 TIME...MOT...LOC 0012Z 240DEG 20KT 3882 8784 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:36 PM CDT | Special Weather Statement | ILX | Clay | 24 min |
| Apr 9, 8:04 PM CDT | Special Weather Statement | ILX | Richland | 26 min |
| Apr 9, 8:26 PM CDT | Special Weather Statement | ILX | Crawford | 19 min |
| Apr 10, 10:17 AM CDT | Wind Advisory | ILX | Cass, Christian, Fulton, Knox, Morgan, Sangamon and 2 more | 14 hr |
| Apr 10, 12:23 PM CDT | Special Weather Statement | ILX | Christian, Logan, Shelby | 37 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.